Wellbutrin, Topamax and Phentermine
Posted: 16 May 2012 03:43 PM   [ Ignore ]
Newbie
Rank
Total Posts:  1
Joined  2012-05-16

My doctor recently prescribed Topamax, Wellbutrin & Phentermine for weight loss. I started with the Wellbutrin first, then 4 days later added the Topamax, then 4 days later started the Phentermine. The Topamax was 25mg am & 25mg pm for the first week. The second week the Topamax increased to 50mg am & 50mg pm, but I broke out in hives on the second day so my doctor discontinued the Topamax. For a week I was taking the Wellbutrin & Phentermine. Then after a saw my doctor he suggsted that since a didnt have a problem with the 25mg am & pm of Topamax that I could resume taking it. Now after a week for being back on all 3 meds I having extreme muscle spasms & cramps in my back that last for hours and leave me exhausted. Does anyone experience with this drug combo? Is this another side effect from the Topamax?

Profile
 
 
Posted: 16 May 2012 04:00 PM   [ Ignore ]   [ # 1 ]
Administrator
RankRankRankRank
Total Posts:  391
Joined  2004-03-12

I will ask Robert Skversky, MD, the expert on using phentermine with Topamax, about this.

I will either ask him to post his answer here or I will post his answer for him.

Regarding Wellbutrin and weight loss…

I know there are studies saying that Wellbutrin causes weight loss, but, if I remember correctly, Michael Anchors, MD, PhD, who invented the idea of using phentermine with drugs like Prozac (Phen-Pro), has told me that he does NOT use Wellbutrin because it does NOT work.

Profile